Does Khovanov homology detect the unknot?

Hedden, M. and Watson, L. (2010) Does Khovanov homology detect the unknot? American Journal of Mathematics, 132(5), pp. 1339-1345. (doi: 10.1353/ajm.2010.0005)

Full text not currently available from Enlighten.


We determine a class of knots, which includes unknotting number one knots, within which Khovanov homology detects the unknot. A corollary is that the Khovanov homology of many satellite knots, including the Whitehead double, detects the unknot.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Watson, Professor Liam
Authors: Hedden, M., and Watson, L.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:American Journal of Mathematics
Journal Abbr.:Amer. J. Math.
Publisher:Johns Hopkins University Press
ISSN (Online):1080-6377

University Staff: Request a correction | Enlighten Editors: Update this record